MAUDE Adverse Event Report: COVIDIEN MAGELL INSULIN 1/2ML 29GX1/2; SYRINGE, PISTON

COVIDIEN MAGELL INSULIN 1/2ML 29GX1/2; SYRINGE, PISTON
Model Number 8881892950
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported, after giving an insulin injection, the nurse pushed up on the safety shield to activate it and the needle bent at about a 90 degree angle and punctured through the safety cap stabbing the nurse's index finger.A bandage was placed on the finger and no further testing was done.
 
Additional Manufacturer Narrative
Corrected data: section d4: the lot number provided by the initial reporter was incorrect.The correct lot # is 013974x.

Brand Name
MAGELL INSULIN 1/2ML 29GX1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10474084
Report Number1915484-2020-01188
Device Sequence Number2889613
Product Code FMF
UDI-Device Identifier10884521005945
UDI-Public10884521005945
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881892950
Device Catalogue Number8881892950
Device Lot Number013974X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date11/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;